Can Lupron dosage be lowered to cut down on side effects?

Posted by seabiscuit @seabiscuit, Dec 19, 2021

Stared taking lupron shots after radiation failed. My psa hit 10 . After first month my psa dropped to 5 . The second month it dropped to .5. After radiation my PSA never went lower than 1.25. So I am happy with results but tired of side effects. My question is can they adjust the Lupron dosage a little to cut down on side effects.

Interested in more discussions like this? Go to the Prostate Cancer group.

I did the radical surgery because we thought it would get all the cancer. It did not. It had already jumped to the lymph nodes. Then I did 44 proton radiation treatments and two years of Lupron injections. I stopped the injections. My PSA is next to zero and testosterone is coming back. I have libido now but cannot get an erection. I am still tired and fatigued.

REPLY

Have you already had prostate removed? Mine was done as first treatment 8 years ago. I start radiation next week with hormone treatment. Best to you!

REPLY

Tired and fatigued, achey, lost libido seem to be common side effects for all of us. Sometimes the pain in my arms just kills me, it hurts a lot. I'm tired a lot also. We're not marines, we don't just "push by the pain". That's not in our paygrade. Perhaps we should be looking at alternatives to assist with our ailments. I know that Mayo has done some research on TCH and CBD. Those, and similar, chemicals appear to have promise in many, many areas and not just the old uses of getting you high. We need to open our eyes and think out of the box. It may be possible to take Lupron AND avoid it's nasty side effects. If not avoid them perhaps alleviate some of them. Quality of life is important. To have life with misery and pain is not really having a life. At least not in my line of thinking. There are alternatives, we just need to find them. Does anyone in this forum have information on pain management beyond aspirin? I'm tired of hearing take one and call me in the morning.

REPLY
@dpcarriere

Tired and fatigued, achey, lost libido seem to be common side effects for all of us. Sometimes the pain in my arms just kills me, it hurts a lot. I'm tired a lot also. We're not marines, we don't just "push by the pain". That's not in our paygrade. Perhaps we should be looking at alternatives to assist with our ailments. I know that Mayo has done some research on TCH and CBD. Those, and similar, chemicals appear to have promise in many, many areas and not just the old uses of getting you high. We need to open our eyes and think out of the box. It may be possible to take Lupron AND avoid it's nasty side effects. If not avoid them perhaps alleviate some of them. Quality of life is important. To have life with misery and pain is not really having a life. At least not in my line of thinking. There are alternatives, we just need to find them. Does anyone in this forum have information on pain management beyond aspirin? I'm tired of hearing take one and call me in the morning.

Jump to this post

I have been taking Lupron for 4 years and I have substituted any other prescribed drugs for marajuana oil. I followed the Rick Simpson Oil protocol now also going on 4 yrs. Although I only take the oil at night. It enables me to sleep a good 7 hrs without waking or pee breaks. I am happy with that.

I am also switching to a 30 day dose of Lupron to see if that eleviates side effects.

REPLY
@semeon

I have been taking Lupron for 4 years and I have substituted any other prescribed drugs for marajuana oil. I followed the Rick Simpson Oil protocol now also going on 4 yrs. Although I only take the oil at night. It enables me to sleep a good 7 hrs without waking or pee breaks. I am happy with that.

I am also switching to a 30 day dose of Lupron to see if that eleviates side effects.

Jump to this post

Semeon, not taking lupron should be thoroughly investigated before one makes that decision. It's a complicated issue, there is no one takes all solution. I am going to look into your recommendation – thank you for that input.

REPLY
@kujhawk1978

Not a medical person so just my thoughts and perspective.

The objective behind taking Lupron is to shut down the production of testosterone from your testicles, getting your T level below 50, ideally 20. That shuts off the "fuel" which feeds prostate cancer.

It is this level of testosterone that results in the side affects we know so well – hot flashes, fatigue, genitalia shrinkage, loss of libido (80% of men do, I was in the 20% group, sigh…), muscle and joint stiffness, CV, metabolic and for some, cognitive and emotional issues.

So, not sure that adjusting the dosage changes the root cause of the side affects, castrate level of testosterone!

I did 18 months of Lupron, experienced all the side affects except the emotional. I did mitigate those side affects though through diet and exercise. The latter was not easy given the fatigue and muscle and joint stiffness.

There are other options which may to a degree have "lesser" side affects but they still zero out the testosterone which…
https://pubmed.ncbi.nlm.nih.gov/12686820/
https://www.fda.gov/news-events/press-announcements/fda-approves-first-oral-hormone-therapy-treating-advanced-prostate-cancer
Kevin

Jump to this post

Hi Kevin,

just read this post, wish I had seen this earlier. I do believe you have answered my query on Lupron and pain. It appears to me the more physically active you are the less effects you will experience from Lupron. I simple observation and probably obvious to most. But it means that from the getgo if you are not physically active you might not want to consider Lupron. Most of us do not spontaneously "get" active. I tried it on a stationary bike and Lupron raised it's ugly head.

REPLY
@dpcarriere

Hi Kevin,

just read this post, wish I had seen this earlier. I do believe you have answered my query on Lupron and pain. It appears to me the more physically active you are the less effects you will experience from Lupron. I simple observation and probably obvious to most. But it means that from the getgo if you are not physically active you might not want to consider Lupron. Most of us do not spontaneously "get" active. I tried it on a stationary bike and Lupron raised it's ugly head.

Jump to this post

The general feeling among my medical team, my "research," well, Google…and the forums I am part of lean towards exercise as a way of mitigating the side affects. I say mitigating because in no way do I infer it eliminates. Throughout the 18 months there were times I felt like I was 90+ years old, particularly in the evening when I settled down for a glass of wine and some television watching. Getting up to grab a a refresher, snack, use the facilities or go to bed was a lot of stiffness though I wouldn't say pain.

True, I went in to the 18 months with an active exercise program. For those who do not, it may be challenging to start. Though I do think if one can get through the initial phase of exercising, there can be benefits. A body in motion,,,

REPLY
@kujhawk1978

The general feeling among my medical team, my "research," well, Google…and the forums I am part of lean towards exercise as a way of mitigating the side affects. I say mitigating because in no way do I infer it eliminates. Throughout the 18 months there were times I felt like I was 90+ years old, particularly in the evening when I settled down for a glass of wine and some television watching. Getting up to grab a a refresher, snack, use the facilities or go to bed was a lot of stiffness though I wouldn't say pain.

True, I went in to the 18 months with an active exercise program. For those who do not, it may be challenging to start. Though I do think if one can get through the initial phase of exercising, there can be benefits. A body in motion,,,

Jump to this post

Excellent points. Thanks for the input.

REPLY
Please sign in or register to post a reply.
  Request Appointment